PDA

View Full Version : olanzapine tapering advice



diamondgeezer65
31-05-17, 10:03
Hi ppl,
I have been on olanzapine for about 2 years now and my pysc is tapering me off due to weight gain. I reduced from 10mg to 5mg with no probs. I've now been told to reduce to 2.5mg but my anxiety has increased and feel nauseous and sweating. Is this normal and how long will it last?

panic_down_under
31-05-17, 13:32
I have been on olanzapine for about 2 years now and my pysc is tapering me off due to weight gain.

Are you still on venlafaxine and mirtazapine? If you're still on mirtazapine was any consideration given to tapering off that instead? It is at least as likely to be causing the weight gain and I understand you don't think it actually does anything.


I've now been told to reduce to 2.5mg but my anxiety has increased and feel nauseous and sweating. Is this normal and how long will it last?

The nausea and sweating are fairly common withdrawal symptoms, the increase in anxiety may be too, or it could be that olanzapine was the only effective med you've been taking and the reduced dose is letting the anxiety genie out of the bottle. They could last anywhere from a day, or two to several weeks. Ginger and/or vitamin B6 supplements are often effective for nausea. Unfortunately, there's not much you can do about the sweating except to remain well hydrated.

nicola1980
31-05-17, 15:28
Hi I've been on various doses of olanz ranging from 2.5mg to currently 10mg, every time I have reduced I have suffered with bad nausea, it's a very common withdrawal symptom reducing olanz, when I reduced last time from 5mg to 2.5mg it was really tough going and I really struggled but once I'd stabilised on the lower dose which took a few weeks I was fine, unfortunately due to a relapse I'm currently 2 weeks into an increase to 10mg. Fortunately I have never suffered any noticeably weight gain whilst taking it.

diamondgeezer65
31-05-17, 20:59
Hi thanks for the replys. Yes I'm still on the venlafaxine and mirtazapine but my psych thinks the olanzapine is the worst for weight gain. The mirtazapine did start working a while after the dose was increased to 30mg. I've seen a different psych the last three times I've been and they all seem to have different opinions on whats best for me.

---------- Post added at 20:59 ---------- Previous post was at 20:21 ----------

I've got to take the 2.5mg for two weeks then come off it all together by the way.